Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 11, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 6, 2012, 2:09 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 7, 2012, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 2:09 PM PDT (21:09 UTC)
- In effect from
- Apr 7, 2012, 1:00 AM PDT
- Expired
- Apr 7, 2012, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848 WWUS76 KMFR 062109 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 209 PM PDT FRI APR 6 2012 ...ANOTHER NIGHT OF COLD TEMPERATURES WILL BRING FROST TO NORTH BEND AND AREAS JUST INLAND FROM THE IMMEDIATE COAST... ORZ021-022-070915- /O.NEW.KMFR.FR.Y.0011.120407T0800Z-120407T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 209 PM PDT FRI APR 6 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT SATURDAY. * TEMPERATURE...33 TO 36. * TEMPERATURE INVERSION...AN INVERSION IS EXPECTED...AND WARMER AIR WILL EXIST ABOVE THE SURFACE. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IN COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SK
1 follow-up statement
236 WWUS76 KMFR 070910 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 210 AM PDT SAT APR 7 2012 ...ANOTHER NIGHT OF COLD TEMPERATURES WILL BRING FROST TO NORTH BEND AND AREAS JUST INLAND FROM THE IMMEDIATE COAST... ORZ021-022-071500- /O.CON.KMFR.FR.Y.0011.000000T0000Z-120407T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 210 AM PDT SAT APR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES...33 TO 38. * TEMPERATURE INVERSION...AN INVERSION IS EXPECTED...AND WARMER AIR WILL EXIST ABOVE THE SURFACE. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IN COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 6, 8:47 AM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 6, 8:47 AM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 847 AM PDT FRI APR 6 2012 .DISCUSSION...A COUPLE DRY AND PARTLY SUNNY DAYS ARE EXPECTED THE NEXT COUPLE DAYS. A GENERAL WARMING TREND WILL BRING HIGH TEMPERATURES INTO THE 50S ON THE WEST SIDE TODAY...THEN THE 60S ON SATURDAY. HIGH TEMPERATURES ON THE EAST SIDE WILL GENERALLY BE 40S ON THE EAST SIDE TODAY AND 50S TOMORROW. TONIGHT...TEMPERATURES WILL LIKELY DROP INTO THE 30S IN WEST SIDE VALLEYS...BUT A WARMING OF THE AIR MASS AND INCREASING HIGH CLOUDS OVERNIGHT SHOULD PREVENT TEMPERATURES FROM REACHING CRITICAL READINGS THAT IMPACT LOCAL AGRICULTURE. RAIN CHANCES ARE NOT A BIG PART OF THE FORECAST UNTIL SATURDAY NIGHT WHEN AN OFFSHORE UPPER LOW WILL GENERATE SOME SHOWERS ALONG THE COAST. EASTER MORNING RAIN CHANCES WILL BE PRIMARILY OVER NORTHERN CALIFORNIA...THE COAST...AND THE CASCADES. WEST SIDE VALLEYS SHOULD BE PARTLY TO MOSTLY CLOUDY BUT DRY. PLEASE SEE PREVIOUS DISCUSSION BELOW FOR MORE DETAILS ON THE FORECAST FOR NEXT WEEK. && .AVIATION...MORNING IFR AND MVFR CEILINGS IN PLACES LIKE ROSEBURG AND KLAMATH FALLS WILL LIFT TO VFR EARLY THIS AFTERNOON...WITH SOME LINGERING LOW CLOUDS EAST OF THE CASCADES THROUGH LATE THIS AFTERNOON. MOUNTAIN OBSCURATION WILL AFFECT THE FORECAST AREA THROUGH EARLY AFTERNOON. TONIGHT...CONDITIONS SHOULD BE MAINLY VFR...LASTING INTO SATURDAY. && .PREV DISCUSSION... /ISSUED 106 AM PDT FRI APR 6 2012/ DISCUSSION...06/00Z NAM/GFS IN. THE OMEGA BLOCK CURRENTLY ALONG THE WEST COAST AND OFFSHORE IS NOW WEAKENING. THE EASTERN ANCHOR LOW OVER THE WESTERN U.S. WILL WEAKEN AND MOVE EAST FRIDAY INTO FRIDAY EVENING...AND THE WESTERN ANCHOR LOW WILL CUT OFF AND MOVE UNDER THE SOUTHEAST ALASKA HIGH TO FORM A REX BLOCK. EXPECT THE AIRMASS OVER THE PACIFIC NORTHWEST TO BE LESS UNSTABLE TODAY AS A SHORT WAVE RIDGE BUILDS OVER THE AREA AND TEMPERATURES AT THE SURFACE AND ALOFT WARM UP A BIT. IT WILL STILL BE COLD THIS MORNING. WILL KEEP THE FREEZE WARNING GOING THIS MORNING...BUT THE MINIMUM TEMPERATURES FOR SATURDAY MORNING WILL BE SIGNIFICANTLY WARMER. WILL LIKELY CANCEL THE THE FREEZE WATCH FOR SATURDAY MORNING LATER THIS MORNING. ONCE THE REX BLOCK SETS UP...THE KEY TO THE LOCAL FORECAST WILL BE THE LOCATION OF THE CUTOFF LOW. INITIALLY...IT WILL SET UP FAR ENOUGH OFFSHORE TO PUMP UP A RIDGE OVER THE PACIFIC NORTHWEST. THIS WILL MAKE FOR A WARMER AND DRY SATURDAY. HOWEVER...IT WILL SLOWLY EDGE CLOSER TO THE COAST AND EVENTUALLY THE SHORT WAVES ROTATING AROUND THE LOW WILL MOVE OVER COASTAL AND INLAND AREAS. THE LATEST GFS/NAM/EC RUNS ALL AGREE THAT THIS WILL START HAPPENING SATURDAY NIGHT WHEN ONE OF THE SHORT WAVES PUSHES A WEAK OCCLUDED FRONT ONSHORE. THIS WON'T BE A BIG PRECIPITATION OR WIND PRODUCER AS IT APPEARS TO BE THE SECOND OR THIRD WRAPAROUND FROM THE PARENT SURFACE LOW...WHICH TRACKS NORTH OUT AROUND 135W SUNDAY AND SUNDAY NIGHT. HOWEVER...THE PRECIPITATION WILL LAST A WHILE...SATURDAY NIGHT THROUGH SUNDAY NIGHT...WITH THE HEAVIEST AMOUNTS OVER WESTERN AND SOUTH CENTRAL SISKIYOU COUNTY...WHERE IT WILL BE AUGMENTED BY UPSLOPE FLOW. VERY LITTLE PRECIPITATION WILL FALL EAST OF THE CASCADES. LONG TERM DISCUSSION FROM THE THURSDAY AFTERNOON AFD...MONDAY THROUGH THURSDAY...THE EXTENDED MODELS MAINTAIN A LOW OFF THE PACNW COAST EARLY NEXT WEEK WITH A FRONT ALONG THE COAST...THIS IS FOLLOWED BY AN UPPER TROUGH MOVING OVER THE REGION WEDNESDAY THEN ANOTHER STRONG LOW MOVING TOWARDS THE COAST ON THURSDAY. MONDAY INTO TUESDAY...EXPECT THE LOW TO REMAIN OFFSHORE WITH A FRONT NEAR THE COAST OR JUST INLAND BRINGING RAIN AND MOUNTAIN SNOW TO AREAS FROM THE CASCADES WEST. THE 12Z ECMWF HAS COME INTO BETTER AGREEMENT WITH THE GFS. BOTH MODELS BRING THE FRONT INTO THE COAST SATURDAY NIGHT INTO SUNDAY THEN LINGER IT OVER THE AREA ON MONDAY INTO TUESDAY. THIS FRONT IS EXPECTED TO BRING RAIN TO COASTAL AREAS WITH A CHANCE FOR RAIN AND MOUNTAIN SNOW INTO AREAS FROM THE CASCADES WEST. UNCERTAINTY REMAINS ON HOW QUICKLY AND HOW FAR THE FRONT WILL PUSH INLAND. THE ECMWF IS SLOWER TO MOVE THE FRONT INLAND THAN THE GFS AND THEN WEAKENS THE FRONT MONDAY NIGHT TUESDAY WHILE THE GFS MAINTAINS A MOIST BOUNDARY OVER THE AREA. LATE TUESDAY INTO TUESDAY NIGHT... MODELS SHOW A SHORTWAVE MOVING AROUND THE LOW AND INTO THE AREA WHILE THE LOW OFFSHORE MOVES NORTHEAST WEAKENS. EXPECT PRECIPITATION CHANCES TO INCREASE FOR INLAND AREAS TUESDAY AFTERNOON INTO TUESDAY NIGHT. BY WEDNESDAY...A SHORTWAVE TROUGH IS FORECAST TO MOVE OVERHEAD WITH CONTINUED SHOWERS OVER THE AREA. THEN...LATE IN THE WEEK...ANOTHER STRONG LOW SETS UP OFFSHORE. MODELS SHOW THIS LOW MOVING TOWARDS THE NORTHERN CALIFORNIA COAST LATE THURSDAY INTO EARLY FRIDAY WITH PRECIPITATION SPREADING INLAND. SNOW LEVELS ARE EXPECTED TO REMAIN HIGH THROUGH TUESDAY AROUND 5000 TO 6000 FEET THEN LOWERING TO 3500 TO 4500 FEET WEDNESDAY AND THURSDAY. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PZ...NONE. SK
Hazardous weather outlook, Apr 5, 5:28 PM PDT, 20 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 528 PM PDT THU APR 5 2012 ORZ021>024-026-061100- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- 528 PM PDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT FREEZE WARNINGS AND FROST ADVISORIES ARE IN EFFECT BEGINNING AT 2 AM TONIGHT. PLEASE SEE THE WEATHER MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FREEZE WARNINGS AND FROST ADVISORIES ARE IN EFFECT UNTIL 8 AM FRIDAY. A FREEZE WATCH IS THEN IN EFFECT FROM LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
Nearby
Frost Advisories in Oregon, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.